Monday, October 04, 2010

Estrogen, menstrogen

I am going to need to do some major research on estrogen. Since I got off Lupron and started having regular cycles this year I am experiencing something completely new and unexpected....severe PMS. I have never had pms in the 26 years that I have been menstruating! It has taken me four months to realize that my new cycle rhythm does the following: puts me in a severe mental funk, am super emotional (and unfortunately that doesn't mean super happy, more like super sad and mad), drop off all plans (including working out, eating right, painting nails, etc) and go up by four lbs for the whole week right before I get it.

I.Don't.Like.This.

On Saturday I got it and wallah! poof! all symptoms start to diminish and I feel normal again. Have I told you that I.Don't.Like.This.

I am completely on plan today. Had a good breakfast, have a good lunch just waiting for me patiently on my desk :), and even got a snack. Who is this new girl and how can I keep her the whole month?

2 comments:

Keeyo said...

I am so glad I found your blog! I wanted to comment on your comments about taking lupron and the problems you were now having. I was on Lupron after having surgery for endometriosis. Complete menopause, hot flashes etc. Couldn't wait to be off of it. It took almost 3 months before my period came back. The other side effect of the lupron was because my body went into menopause, other things that women with low estrogen experience; vulvar pain, irritation etc. that is common when you are in menopause and sometimes tough to treat. I ended up going to a vulvar specialist because of it. I hope that does not happen to you. No one ever tells you that. Hang in there with the weight loss. It is a never ending battle for me and now that I am menopausal, it's even harder. But-I never give up! Best wishes to you!

Yahisha said...

Thanks, Keeyo!

I have take lupron for each of my seven IVF cycles and definitely got all those beautiful side effects for the few weeks I was on it! This time I was on a depo-lupron shot for four months. That was such a blast....not!

Just this week I went to my fabulous GYN and asked about this hormone roller coaster. She says that based on my treatments it is to be expected. Suprisingly, she recommended that I take an anti-depressant to take the edge off.